MAUDE Adverse Event Report: SYSMEX CORPORATION, I SQUARE SYSMEX XN-10; AUTOMATED HEMATOLOGY ANALYZER

SYSMEX CORPORATION, I SQUARE SYSMEX XN-10; AUTOMATED HEMATOLOGY ANALYZER
Model Number XN-10
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
All analyses were judged "positive" alerting the user to possible sample abnormality.The sysmex xn-3000/3100 instructions for use (ifu), chapter 11 - checking detailed analysis information (data browser), section 11.6 - ip messages, details the method in which the analyzer conveys its findings: "results without an error messages are classified into positive/negative based on the preset criteria.The system bases its judgments on comprehensive surveys of numerical data, particle size distributions, scattergrams, and provides easily-to-understand flags/messages indicating the instruments findings.These flags/messages are referred to as "ip (interpretive program) messages." the ifu cautions: "a "positive" or "error" judgment indicates the possibility of an abnormality.It is not a diagnosis of the patient.If a "positive" or "error" judgment occurs, check the data and repeat the test or examine carefully in accordance with the protocol of your laboratory.Ip messages are only intended for use in the clinical laboratory and are not for patient diagnosis.Ip messages provide notification of the possibility of a specific sample abnormality based on examination of the analysis data." during the investigation, the customer reported visual inspection of the remaining sample volume post analysis identified that the sample tube was nearly empty.The customer suspected inadequate sample volume prior to analysis.Chapter 9 - analyzing samples, section 9.2.1 sample types and handling, details the required sample volume for a whole blood specimen in sampler analysis mode is 1 ml.Chapter 9 - analyzing samples, section 9.5 - performing a system analysis (sampler analysis), cautions: "please ensure that sample tubes are filled and used in accordance with the manufacturer's package insert." chapter 15 - technical information, section 15.2 - system limitations and interfering substances, notes: "compromised samples, such as those not properly collected, stored, transported, or contain clots may cause misleading results.Always use good laboratory practices for inspecting specimens for acceptability and verifying results." a service engineer was dispatched to verify analyzer performance.No analyzer deficiency was identified.The event was escalated to the manufacturer, sysmex corporation japan (s-corp) who provided the following assessment: across all three cases, the identified causes were related to pre-analytical sample handling errors, specifically insufficient sample mixing and insufficient sample volume.The xn 10 detected potential sample abnormalities and appropriately notified the operator through ip messages and positive/negative judgments.Data suggests a preanalytical sample issue contributed to the event.The analyzer performed as designed, flagging suspect results for further review.
 
Event or Problem Description
The patient received two unnecessary packed red blood cell transfusions based on a low hemoglobin (hgb) result generated by the analyzer.There was no report of negative patient impact due to the unnecessary transfusions.

Brand Name
SYSMEX XN-10
Common Device Name
AUTOMATED HEMATOLOGY ANALYZER
Manufacturer (Section D)
SYSMEX CORPORATION, I SQUARE
262-11 mizuashi
noguchi-cho
kakogawa-city, hyogo 675-0 019
JA  675-0019
Manufacturer (Section G)
SYSMEX CORPORATION, I SQUARE
262-11 mizuashi
noguchi-cho
kakogawa-city, hyogo 675-0 019
JA   675-0019
Manufacturer Contact
william haste
577 aptakisic rd
lincolnshire, IL 60069
2245439459
MDR Report Key24381746
Report Number1000515253-2026-00001
Device Sequence Number13326304
Product Code GKZ
UDI-Device Identifier04987562424214
UDI-Public(01)04987562424214(11)180921
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K112605
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberXN-10
Device Catalogue NumberAP795756
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2026
Initial Report FDA Received Date02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient SexFemale
Patient Weight39 KG